[Skip to Content]
[Skip to Content Landing]
Article
February 1988

Total Punctate Keratopathy due to Dipivefrin

Author Affiliations

Brookline, Mass

Arch Ophthalmol. 1988;106(2):171. doi:10.1001/archopht.1988.01060130181013

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —I would like to report a case of total punctate epithelial keratopathy in a patient receiving dipivefrin.

Report of a Case.  —A 72-year-old man with glaucoma had had his intraocular pressure controlled with the following drugs: 0.5% timolol maleate (twice daily [bid] for five years), 4% pilocarpine hydrochloride (four times daily [qid] for five years), and 3% dipivefrin hydrochloride (bid for four months). The patient was seen immediately after he called the office complaining of gritty eyes and blurred vision. His eyes were 3+ hyperemic, and he had total punctate epithelial staining of both eyes with visual acuity reduced from 20/30 to 20/80 OU. Although the patient was taking several cardiac medications, including 0.25 mg of digoxin daily, 10 mg of propranolol hydrochloride (qid), 60 mg of diltiazem hydrochloride (bid), 40 mg of isosorbide dinitrate (qid), diluted nitroglycerin, and nitroglycerin tablets, there had been no change in

First Page Preview View Large
First page PDF preview
First page PDF preview
×